Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Quitting Trileptal AMD

Posted by psychosage on June 1, 2004, at 23:57:18

In reply to Quitting Trileptal, posted by AMD on June 1, 2004, at 19:43:49

> I was on Trileptal for about two weeks, quickly titrating up from 300 mg daily to 600 mg bid. After three days at 1200 mg I began to feel zonked, and then quickly started dropping the dose, 300 mg per day, until I was off it for two days. By yesterday I felt so jittery that this morning I took a 300 mg to take the edge off, so to speak.
>
> I had read that you can induce a seizure by quitting Trileptal too abruptly, but my understand was this would happen only after having taken it for several months. But was my jitteriness a sign of seizure? Can Trileptal /give/ you epilepsy or a permanent seizure disorder on its own? Or cause permanent disfunctioning of the temporal lobe?
>
> I plan to take 150 mg tomorrow, and prehaps for a few days, and then finally quit.
>
> I'd appreciate some opinions on this.
>
> Thanks,

Are you bipolar or epileptic? Is this all you are taking for bipolar {monotherapy}?

I ask because I wonder if there are prescribing differences depending on the reason you are taking it or your past experience with anticonvulsants.

I wonder if you moved up way too fast.

In some cases I think it is reasonable and normal to move up slowly.

I think moving from the first 150mg pill to 300mg bid could have been done over an entire month. That was my situation, so I assume I was moving slowly but surely. I eventually hit 1200mg/day, and the move was pretty easy since my mind and body knew what to expect.

If you kept increasing over a mere 14 days you would have had virtually no break from the dizzy drunken feeling. Having that many screwed up days in a rwo where you have to take naps and wonder if your brain just turned into jello can be discouraging.

If I am not mistaken i think I took a mere 150mg for 4 days or a week before I even hit 300mg/day, and my target dose before I took a single pill was 600mg a day. I wasn't allowed to reach that though for a full month according to my pdoc.

Trileptal has a great side effect profile relatively speaking, and the only thing to be concerned about thus far {trying not to be presumptuous in light of serzone} is the sodium issue. So blood work should be drawn for that {regular metabolic panel I think}.

Good luck if you decide to ever go back on it or on your next med.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:psychosage thread:352826
URL: http://www.dr-bob.org/babble/20040527/msgs/352903.html